Electric shocks up my back and arms

J

johnny ashton

Member
Joined
Sep 13, 2008
Messages
10
Location
widnes
#1
Hello all can anyone help in the medical profession.
I had a serious nervous dreakdown just over 2 years ago ,
At the time my partner was getting me anti depressants (citalopram )
Sleeping tablets for 2 hours sleep a night and cocaine and vodka .
With this mixture at the time i was having electric shocks down my arms and back ?
Would this mixture of drugs cause them affects .
I was also shaking and crying all the time .
Thanks
Johnny
 
D

Dollit

Guest
#2
This is a forum made up largely of people with mental health problems and there are very few professionals on here. No medical professional would make any sort of diagnosis without seeing someone face to face when it comes to mental health. Perhaps you should talk it over with your GP.
 
T

Twylight

Guest
#3
The electric shocks sounds like nerve pain
I get this if I have too much anti-psychotics
 
cloudberry

cloudberry

Well-known member
Founding Member
Joined
Jan 26, 2008
Messages
410
Location
North Lincolnshire
#4
electric Shocks

The Electric Shock type feeling is common with SSRI's - and certainly Citalopram . I can speak from experience. This type of reaction is also quite ell documented if you research online. It is not well advertised by the manufacturers or the medical profession as a side effect.

From my own research It seems to be caused by too high a dosage or when coming off the drug.

I was very badly affected by Citalopram. Had to come off it because it caused a major epileptic seizure which broke my jaw and dislodged three teeth in my lower jaw. Now that is an electric shock!

Coming off it was an absolute nightmare for me. I've met others for whom it was fine though. Clearly this drug didnt suit me. At all to say the least.

You may find it useful to look at Dr Healy's research. he is head of psychopharmocology at Cardiff University. And take it from there.

I would never take that drug again. It made me so much worse. Including the nice term - suicidal ideation. I will live with the scars forever.

Not that I will be prescribed that or any other SSRI again. After the seizure I saw a neurologist - Mr Ming at Hull and East riding Hospital, and he said straight away - get off that drug asap.

An CAT scan and an EEG confirmed there were no other causes for the seizure.
My teeth are still cemented together almost three years later. I cant afford the dental bills to fix them.

I wont even continue a friendship with anyone taking an SSRI once I know. I know what a zombie it made me. I was totally reckless on it. I gave up a business I had run for 17 years. And couldnt even cope with doing a normal shopping trip.

Do the research mate. These drugs IMHO are a bloody nightmare.

And they didnt stop me feeling depressed either!!!

All best wishes,

cloudberry